Gastro / Intestinal Problems - Endoscopy=Ulcers

Gastro / Intestinal Problems - Endoscopy=Ulcers

Welcome to Spine-health’s Pain Medication patient community. You can also read doctor approved Pain Medication Articles.
13 posts / 0 new
Last post
Joydancer
Offline
Last seen: 7 months 2 weeks ago
Title: Member
Joined: 08/01/2009 - 10:15pm
Gastro / Intestinal Problems - Endoscopy=Ulcers

After progressive upper right abdomen pain last weekend, went to ER after chronic pain 36 hrs - - got back home and saw Gastro Dr this past Tues and had endoscopy (under sedation) to check esophagus, stomach, small intestines.

They found my stomach has significant inflammed/erosion which has progressed into multiple ulcers in stomach & into small intestine. Dr. did a biopsy, sure hoping there is nothing there. (have follow-up appt in 2 wks for those results)

Primary cause for ulcers = gallbladder gone so high bile/acid eroding stomach + nsaids (anti-inflamm. medication - tylenol, aspirin, etc.).

Beware if you have your gallbladder removed, the unknown build-up of acid (mostly without symptoms) erodes the stomach Sad Those pain meds with the severe pain & nerve/muscle inflammation sure had it's damaging effects too. Know it's high priority to heal this - - otherwise goes into severe irreversible bleeding ulcers.

Unfortunately, two meds I take for my spine advanced degen./spondylosis + nerve compression (shoulder, arms and hand pain) may need to be stopped, if it's part of the problem with nsaid's - - I have taken only when the pain became intolerable an unable to function, knowing meds can be hard on stomach, kidneys and liver.

Got appt with my primary Dr. on Monday to do blood tests and get status of kidneys, liver, pancreas, of which upper right abdomen with pain radiating to the back is suspect as well.

I'm off all pain meds Sad till I know what I can take. (hydrocodone) told neurontin is okay.

Has anyone else had this happen to them with gastro problems going to ulcer before they knew what was happening?

What pain meds were you able to take without making your conditions worse? I understand nsaid's are no=no's and I was taking meloxicam another no-no!

I have much motivstion to do whatever I can to keep the ulcers from healing and going into advanced problems, chronic upper right pain off - - but what now for a dpiney with chronic flare-ups spine and overall reactive arthritis and fibromayalgia like pain??!

Janelle

Janelle

advertisement
honeysmom
Offline
Last seen: 2 years 1 month ago
Title: Member
Joined: 11/09/2009 - 1:44pm
I have never experienced

I have never experienced anything more than nausea related to one of my medications. I am so sorry that you are going through this and have to give up things that help you in one way to heal the ulcers. You have really had too much to deal with and I'm sorry you have yet another issue now. Best wishes to you, Janelle. I will keep you in my prayers.

tamtam
Offline
Last seen: 9 months 2 weeks ago
Title: Moderator
Joined: 06/19/2008 - 6:35pm
Plain

Get the meds with out the nsaids. The doctor can prescribe straight percocet with nothing in it, so the bottle will just say percocet 10mg not 10/325 for example. After recently having my gall bladder removed and the surgeon having a good look inside we went to that and fentalyn to lighten the side effects I have going on. Due to known bladder issues so many meds are off the list for me.

Joydancer
Offline
Last seen: 7 months 2 weeks ago
Title: Member
Joined: 08/01/2009 - 10:15pm
Honeysmom, thanks

for your kind thoughts - - yes, this really took me by surprise, but I guess those 6 bad flare-ups 2-3 weeks each time taking hydrocodone during the worse pain of the flare-ups was enough to really affect my stomach.

The stomach meds, colistipol and metoclopramide, both dealing with the digestive acid problems are I think beginning to help the pain is not constant now, just after I eat for a few hrs now.

It is perplexing about this happening now & surgery further on hold. Keep trusting all things somehow will work out for my highest good (leaning on God big time right now Smile

Your kind support lifted me today Smile

Janelle

Joydancer
Offline
Last seen: 7 months 2 weeks ago
Title: Member
Joined: 08/01/2009 - 10:15pm
Tamtam, going to check

with my GP tomorrow (have a new one thank God a nice change) in getting without tylenol. I wondered why they do that combo with the narcotic, heard it was to help the narcotic in your system?? but not so good when you see what tylenol does to stomach, liver, kidneys !

When gallbladder came back, I was put on colistipol a medication that is made to help bile imbalance and primarily for cholesterol, but that was only until my system digestion and normal bowel vs diarhea settled down. So I haven't been on it for 2 yrs now - - dr said I should have never got off of it for the silent acid erosion - - how would I have known?!

Re: Meds being ruled out - still needing to clear my pancreas from being affected with blood tests so hoping to know more in the next week or so on that.

Thank God I am not in a major flare-up with lumbar and cervical spine right now. Smile

lulusheart
Offline
Last seen: 1 year 10 months ago
Title: Member
Joined: 06/19/2008 - 5:36pm
me to

i have had my gallbladder removed and still have terrible pains in my stomach, severe pain after i eat and nauseau that comes and goes..i cannot gain weight either.. this is very debilitating and painful and so far they cannot find a cause..they do know that both my stomach and pancreas are inflamed or enlarged.. i am going to have them check for this as soon as i can.. thank you for the information.. it could be the answer.. i do hope you are feeling better soon. =D> Jenny Smile

Joydancer
Offline
Last seen: 7 months 2 weeks ago
Title: Member
Joined: 08/01/2009 - 10:15pm
Jenny, sorry to hear

you are having pain since your gallbladder was removed.

I saw my Primary Dr. and he said after gallbladder is removed you can still have pain, but he didn't realize my surgery was back in 2007 & only problems I had was the issues of bowel change (diarrhea) with the bile process changed. (took colistipol medication and that helped me the first yr till I got stable). But told now I should have stayed on it.

Don't know if that med can help you? It keeps bile build-up from causing problems in stomach (the medication binds to the bile the dr. explained to me today)

Also learned that if you were making stones when you had your gallbladder, you can still have problems with stones forming and causing pain. My level of pain for 2 weeks is suspect of that versus the ulcer, so having an ultrasound done next week to check pancreas, liver and connecting ducts.

Re: Post-Surgery - Stones Bypass removal
ow long has it been that your gallbladder was removed? Did you have any period of time where pain was resolved?

My recovery went well then my pain came back like the serious gallbladder pain, surgeon knew right off most probably it was a stone that still was able to bypass the gallbladder (they try to do in such a way that it won't happen, but not 100% effective. So they did another procedure by same entry laporscopy (thru bellybutton) and the stone was removed with micro-scopic very fine suction I believe it was. Successful and no pain till 10 days ago.

So hope to know more after ultrasound.

Jenny, did you have any pain relief after surgery? I know my surgeon was excellent in knowing all the issues that could happen with gallbladder removal, he had done many and for years!

Hope this helps you.

p.s. found out the med that was the real culprit was meloxicam (mobic) known to cause ulcers - - moreso than the pain med hydrocodone and oxycodone.

Janelle

Joydancer
Offline
Last seen: 7 months 2 weeks ago
Title: Member
Joined: 08/01/2009 - 10:15pm
p.s.

To further explain - -

Re: stone remaining after gallbladder removed - - requiring second procedure to remove.....

the stone was passed the gallbladder area and in a primary biliary duct (I think is what they called it).

Janelle

Joydancer
Offline
Last seen: 7 months 2 weeks ago
Title: Member
Joined: 08/01/2009 - 10:15pm
delete duplicate post

delete duplicate post

Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 1 year 3 weeks ago
Title: Member
Joined: 09/29/2009 - 10:35pm
Ouch

Janelle,

I've stayed out of this thread, as I am (so far) not with experience with what you are going through. Watching your posts, I can feel the stress and the disgust with yet "another" thing dropped on your plate!! I just wanted to drop in with support and *HUGZ* that you can work this out and be okay.

Take it easy my spiney twin!!!

Brenda

PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

Joydancer
Offline
Last seen: 7 months 2 weeks ago
Title: Member
Joined: 08/01/2009 - 10:15pm
Brenda, thanks

for saying hey - - good thing you don't have this going on, uhhh, I'd say dealing with complex spine issues, is certainly enough and I sure didn't want to add on: more pain, more treatment for chronic stomach issues, loss of appetite, now diagnosis and further tests for possible pancreas, liver involved (stones forming) - - oh no you don't want to put this one on your agenda !! Sad

How are you doing...you're getting closer to your re-schedule appt. with your neuro - - hope these days are flying by for you - - probably not though Sad

Janelle

Pages